MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT13-10X400-7
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation therefore, no root cause can be confirmed at this time.No product returned as it is in-situ.
 
Event or Problem Description
Information was received that a removal procedure would be performed and external fixation placed since the patient was not consolidating.As per the reporter, the nail was not working.
 
Additional Manufacturer Narrative
The customer¿s report that the patient¿s bone segment was not transporting and the nail was not working was not confirmed based on visual inspection and functional testing.As part of the investigation the entire manufacturing process was reviewed.What was discovered was the shimming fixture during testing was missing a component.Due to the missing component, this resulted in an insufficient amount of axial space for the internal components.This is a manufacturing issue and is being addressed in an internal investigation.
 
Event or Problem Description
See updated information in h2, h3, h6 and h10.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key10113075
Report Number3006179046-2020-00322
Device Sequence Number14158973
Product Code HSB
UDI-Device Identifier00887517977083
UDI-Public887517977083
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT13-10X400-7
Device Lot Number0010308
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR
Patient Weight91